MAUDE Adverse Event Report: MEDIVATORS RAPICIDE GLUTARALDEHYDE; HIGH LEVEL DISINFECTANT

MEDIVATORS RAPICIDE GLUTARALDEHYDE; HIGH LEVEL DISINFECTANT
Model Number ML02-0059
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 08/16/2016
Additional Manufacturer Narrative
Two nurses experienced exposure symptoms (headaches) to rapicide glutaraldehyde.It was reported that the nurses did not receive medical attention and the headaches subsided.One of the nurses was pregnant.Medivators environmental health and safety manager reached out to this facility to discuss their concerns.It was reported that the exposure was caused by changing out the filters in their dsd-201 automated endoscope reprocessor.The filters were left in the sink to allow remaining fluid to drain.They were not rinsed and the residual rapicide created fumes.Medivators provided literature on exposure while pregnant.No additional patient illness or injury reported.This complaint will continue to be monitored through medivators complaint handling procedure.
 
Event or Problem Description
The case states that two (2) nurses experienced chemical exposure symptoms from rapicide glutaraldehyde high level disinfectant.The exposure symptoms included headaches.

Brand Name
RAPICIDE GLUTARALDEHYDE
Common Device Name
HIGH LEVEL DISINFECTANT
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key5943677
Report Number2150060-2016-00037
Device Sequence Number19052093
Product Code MED
UDI-Device Identifier00677964034855
UDI-Public00677964034855
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K993042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring,Notification
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberML02-0059
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2016
Initial Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DSD-201